MAUDE Adverse Event Report: COVIDIEN HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LS
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hawkone directional atherectomy system was received for evaluation.A sharp bend in the cutter strain relief was noted when the system was removed from its returned packaging.The sharp bend may have formed post-procedure given how the system was packaged for return.The cutter head was returned just distal of the cutter window.No debris was noted within the cutter assembly.The proximal end of the cutter blank was examined in the cutter window.The polymer coating on the cutter drive shaft has been eroded away.The cutter was turned on and advanced into the window.The cutter was freely spinning.The thumb switch was advanced distally there was resistance.The cutter advanced until the cutter stopped spinning.The cutter would not complete a full packing stroke.The cutter had advanced less than 1cm distally into the cutter assembly distal of the cutter window.The thumb switch was advanced proximally to pull the cutter head back into the cutter window when the rpm of the cutter driver increased.The cutter driver was turned off and a razor blade was used to score the cutter strain relief for removal to aid in the examination of the drive shaft.When the strain relief was moved distally it was noted that the cutter drive shaft had separated from the hypotube.
 
Event or Problem Description
Physician was using a hawkone atherectomy device with a 7fr sheath and.014 guide wire and embolic protection device of size 6mm for the treatment of a moderately calcified lesion in the superficial femoral artery.Lesion was moderately calcified with an area of heavy calcium at the adductor canal.No tortuosity.Post dilitation was accomplished with a 6mm in.Pact balloon.Device was prepped as per ifu without issue.It was reported that after second insertion of the device, difficulty was encountered when trying to get the thumb switch to advance and the device to turn off.Device was reportedly performing as expected with no issues prior to this.Physician held the thumb switch forward turning off the device but not enough to see the cutter in the nosecone, removing it from the patient successfully with no adverse patient effects reported.There was no deformation of the nosecone noticed at the table.Procedure was completed to physician¿s satisfaction.No patient injury reported.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key6610090
Report Number2183870-2017-00237
Device Sequence Number18972127
Product Code MCW
UDI-Device Identifier00821684057926
UDI-Public00821684057926
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2019
Device Catalogue NumberH1-LS
Device Lot NumberA299374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2017
Initial Report FDA Received Date06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1